Please wait a minute...
Frontiers of Economics in China

ISSN 1673-3444

ISSN 1673-3568(Online)

CN 11-5744/F

Postal Subscription Code 80-978

Front. Econ. China    2016, Vol. 11 Issue (3) : 439-467
Orginal Article |
Option Pricing Based on Alternative Jump Size Distributions
Jian Chen1(),Chenghu Ma2()
1. School of Economics, Xiamen University, Xiamen 361005, China
2. School of Management, Fudan University, Shanghai 200433, China
 Download: PDF(1006 KB)  
 Export: BibTeX | EndNote | Reference Manager | ProCite | RefWorks

It is well known that volatility smirks and heavy-tailed asset return distributions are two violations of the Black-Scholes model. This paper investigates the role of jump size distribution played in explaining these two abnormalities. We consider a jump-diffusion model with Laplace jump size distribution, in comparison to the conventional normal distribution. In addition, our analysis is built upon a pure exchange economy, in which the representative agent’s risk preference shows a fanning characteristic. We find that, when a fanning effect is present, Laplace model produces a more remarkable leptokurtic pattern of the risk-neutral distribution implied by options, as well as generating more pronounced volatility smirks than the normal model.

Keywords general equilibrium      recursive utility      option pricing      Laplace distribution      volatility smirk     
Issue Date: 23 September 2016
 Cite this article:   
Jian Chen,Chenghu Ma. Option Pricing Based on Alternative Jump Size Distributions[J]. Front. Econ. China, 2016, 11(3): 439-467.
[1] Zhengning Pu, Yasuhisa Hayashiyama. Effects of Carbon Dioxide Control Policy in China by Multi-Regional CGE Model[J]. Front Econ Chin, 2012, 7(4): 580-603.
Full text